Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Jan 1, 2008, 5:41 AM CST for 11 counties in Tennessee. It took effect at Jan 1, 2008, 11:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 5:41 AM CST (11:41 UTC)
- In effect from
- Jan 1, 2008, 11:00 AM CST
- Expired
- Jan 1, 2008, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
Counties Benton County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 011141 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 541 AM CST TUE JAN 1 2008 TNZ005-006-022>025-056>058-093-094-011945- /O.NEW.KOHX.WI.Y.0001.080101T1700Z-080102T0000Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- 541 AM CST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS AS COLD ARCTIC AIR POURS INTO THE REGION BEHIND A STRONG COLD FRONT. EXPECT WINDS TO DIMINISH TO 15 TO 25 MPH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ007>011-026>034-059>066-075-077>080-095-011945- /O.NEW.KOHX.LW.Y.0001.080101T1700Z-080102T0000Z/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE- WARREN-GRUNDY-VAN BUREN-GILES- 541 AM CST TUE JAN 1 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. EXPECT WEST TO NORTHWEST WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO OVER 30 MPH AS COLD AIR POURS INTO THE REGION BEHIND A STRONG COLD FRONT. GUSTS SHOULD DIMINISH AFTER SUNDOWN. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ JLM
1 follow-up statement
000 WWUS74 KOHX 012129 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 329 PM CST TUE JAN 1 2008 TNZ005-006-022>025-056>058-093-094-020300- /O.EXT.KOHX.WI.Y.0001.000000T0000Z-080102T0300Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- 329 PM CST TUE JAN 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS AS COLD ARCTIC AIR POURS INTO THE REGION BEHIND A STRONG COLD FRONT. EXPECT WINDS TO DIMINISH TO 15 TO 25 MPH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ007>011-026>034-059>066-075-077>080-095-020300- /O.EXT.KOHX.LW.Y.0001.000000T0000Z-080102T0300Z/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE- WARREN-GRUNDY-VAN BUREN-GILES- 329 PM CST TUE JAN 1 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. EXPECT WEST TO NORTHWEST WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO OVER 30 MPH AS COLD AIR POURS INTO THE REGION BEHIND A STRONG COLD FRONT. GUSTS SHOULD DIMINISH LATER TONGIGHT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ GIRODO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:26 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 1, 3:26 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 326 AM CST TUE JAN 1 2008 .DISCUSSION... STRONG SFC LOW LOCATED OVER ERN GREAT LAKES WITH THE COLD FRONT EXTENDING SWD THROUGH THE CNTRL APPALACHIANS TO THE FL PANHANDLE. STRONG RIDGE OF HIGH PRESSURE CENTERED OVER THE ROCKIES AND COVERING PLAINS. MIDSTATE IS CURRENTLY CLOUD FREE BUT WE SHOULD PICKUP A FEW CLOUDS AFTER SUNRISE AND MORE CLOUDINESS THIS AFTERNOON. MAY ALSO GET SOME FLURRIES THIS AFTERNOON AND TONIGHT...20 TO 30 PCT CHANCE OF SNOW SHOWERS IN THE PLATEAU AREA WITH ONLY MINOR ACCUMULATIONS IN THE NRN PLATEAU. WINDCHILLS AROUND 20 AFTER SUNDOWN AND DROPPING TO AROUND 5 IN A FEW PLACES...NEAR ZERO IN THE PLATEAU. COLDEST DAY AND NIGHT ON WEDNESDAY WITH 24 TO 29 DEGREE HIGHS AND 12 TO 16 DEGREE LOWS WEDNESDAY NIGHT. WITH THE RIDGE SITTING ON TOP OF THE MIDSTATE ON THU AFTN TEMPS DONT QUITE GET TO 40. SOUTH FLOW RETURNS THU NGT AND SLOWLY INCREASES OVER THE NEXT FEW DAYS AS LOW PRESSURE FORMS IN THE PLAINS...BUT IS IN NO HURRY TO MOVE EWD. MOST OF THE ENERGY TRAVELS NEWD THROUGH THE MIDWEST LEAVING THE AREA WITH ONLY A SLIGHT CHANCE OF SHOWERS FOR FRI NGT AND BEYOND. MOS GUIDANCE TEMPS AND POPS LOOKED VERY REASONABLE AND NO SGFNT DEVIATIONS ARE PLANNED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 39 19 29 16 / 10 10 0 0 CLARKSVILLE 38 17 28 13 / 10 10 0 0 CROSSVILLE 34 14 24 12 / 20 20 0 0 COLUMBIA 40 19 31 15 / 10 10 0 0 LAWRENCEBURG 41 20 33 14 / 10 10 0 0 WAVERLY 39 18 29 14 / 10 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 5:41 AM CST | Lake Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 22 more | 15 hr |
Nearby
Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.